MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE COMPLETE CUP KIT; EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE
Catalog Number 364956
Medical Device Problem Codes Off-Label Use (1494); Short Fill (1575); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® urine complete cup kit there was short fill in an unspecified number of devices.It was then discovered that the expiration date on the shelf label was beyond the expiration date of the tube.The expiration date on the tube label had already passed so an expired tube was used.There were no health consequences or impacts reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd received one photo for investigation, which shows three tubes with visible variable data on the tube label.The product has an expiry date of 28 feb 2025.The product is expired therefore no further testing was conducted.Additionally, five retained samples were visually inspected, and no issues were identified.The expiry date is consistent across the two tubes and the kit bag.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure modes: underfill and incorrect label information.This complaint has been confirmed for the indicated failure mode: product used after expiration date.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® URINE COMPLETE CUP KIT
Common Device Name
EVACUATED URINE SPECIMEN CONTAINER IVD, PRESERVATIVE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21883472
Report Number1917413-2025-00492
Device Sequence Number12737601
Product Code JSM
UDI-Device Identifier50382903649568
UDI-Public(01)50382903649568(11)230731(17)250228(10)3212885
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K024240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number364956
Device Lot Number3212885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown